MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG TDL CMPLX FRAME COIL 7X25; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG TDL CMPLX FRAME COIL 7X25; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CR0725
Medical Device Problem Codes Migration (4003); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.The device was discarded, therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device 30790718 number, and no non-conformances related to the malfunction were identified.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by the field, during a coil embolization, an orbit galaxy coil (640cr0725, 30790718) was being used as the last coil to fill the aneurysm.During the process of filling the aneurysm, the coil was detached prematurely.Physician used a micro guiding wire to fill the aneurysm with the remaining portion of the coil and completed the surgery.The patient is currently stable.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Section b5: additional information received indicated that there had not been an attempt to detach the coil prior to the premature detachment.The coil did protrude into the parent vessel and was pushed back into the tumor by the surgeon's operation.Complaint conclusion: as reported by the field, during a coil embolization, an orbit galaxy coil (640cr0725, 30790718) was being used as the last coil to fill the aneurysm.During the process of filling the aneurysm, the coil was detached prematurely.Physician used a micro guiding wire to fill the aneurysm with the remaining portion of the coil and completed the surgery.The patient is currently stable.Additional information received indicated that there had not been an attempt to detach the coil prior to the premature detachment.The coil did protrude into the parent vessel and was pushed back into the tumor by the surgeon's operation.The device remains implanted; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device 30790718 number, and no non-conformances related to the malfunction were identified.Premature detachment is a known potential procedural complication associated with this device.The instructions for use (ifu) cautions that if repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.The microcoil system should be gently removed.If the microcoil is positioned at a relative sharp angle to the microcatheter, a microcoil may stretch or break as it is being withdrawn.By repositioning the distal tip of the microcatheter at or slightly inside the ostium (neck) of the aneurysm, the microcoil may be more easily funneled back into the microcatheter.With the information available and without the product available for analysis, the reported customer complaints could not be confirmed.Based on the manufacturing record evaluation, there is no indication that the events are related to the device manufacturing process.The exact cause of the event could not be determined; however, there are circumstances of the procedure that may have contributed to the reported failures.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this medwatch: b4, d9, g3, g6, h2, h3, h6 and h10.A non-sterile 7mm x 25cm orbit galaxy complex frame was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and no apparent damage was observed.The device was inspected under magnification, and it was found that the coil is no longer attached to the gripper and was not returned for evaluation.No elongation marks were found in the gripper.The issue regarding the premature detachment of the coil was confirmed since the coil was no longer attached to the returned gripper component.However, no damages were found on the device which indicates the detachment occurred prematurely as a result of a device failure.The issue documented in the complaint that the coil was unable to fill the aneurysm cannot be replicated in the laboratory since the reported issue is specific to the patient and procedure at the time of occurrence.However, coil positioning difficulty is a known potential issue associated with the use of the device.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.According to the risk documentation, premature detachment of the embolic coil assembly from the delivery system is a potential failure that can occur during embolic coil placement due to manipulation of the system against resistance.In the same way, embolic coil prolapse is a potential failure that can also occur during embolic coil placement due to unfavorable angiographic image interpretation and the user's technique.No further evaluation of contributing factors can be conducted without the embolic coil.It is possible that other clinical and procedural factors not described in this complaint may have contributed to the reported failure.As part of cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Therefore, no capa activity is required.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) contain the following precaution: if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
OG TDL CMPLX FRAME COIL 7X25
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key17239715
Report Number3008114965-2023-00453
Device Sequence Number6698196
Product Code KRD
UDI-Device Identifier10886704030447
UDI-Public10886704030447
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model Number640CR0725
Device Catalogue Number640CR0725
Device Lot Number30790718
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2023
Supplement Date Received by Manufacturer07/12/2023
07/28/2023
Initial Report FDA Received Date06/30/2023
Supplement Report FDA Received Date07/13/2023
08/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown